Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 171, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2018, 12:47 AM CST for Bedford County, Cannon County, Coffee County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 12:47 AM CST (06:47 UTC)
- Expired
- Nov 6, 2018, 1:15 AM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
532
WUUS54 KOHX 060647
SVROHX
TNC003-015-031-060715-
/O.NEW.KOHX.SV.W.0171.181106T0647Z-181106T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1247 AM CST TUE NOV 6 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Coffee County in Middle Tennessee...
Bedford County in Middle Tennessee...
South central Cannon County in Middle Tennessee...
* Until 115 AM CST.
* At 1247 AM CST, a severe thunderstorm was located over Shelbyville,
moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle,
Normandy, Beechgrove, Raus, Summitville, Deason, Hillsboro, Arnold
AFB and Woods Reservoir.
This includes Interstate 24 between mile markers 97 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 600 AM CST
for Middle Tennessee.
LAT...LON 3536 8615 3534 8626 3538 8625 3539 8626
3541 8625 3540 8626 3535 8641 3532 8642
3536 8651 3563 8654 3565 8642 3562 8640
3566 8631 3563 8625 3567 8624 3570 8599
3557 8595 3553 8588 3537 8587 3529 8591
TIME...MOT...LOC 0647Z 258DEG 56KT 3549 8642
HAIL...<.75IN
WIND...60MPH
$$
101 follow-up statement
423
WWUS54 KOHX 060659
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1259 AM CST TUE NOV 6 2018
TNC003-015-031-060715-
/O.CON.KOHX.SV.W.0171.000000T0000Z-181106T0715Z/
Coffee TN-Bedford TN-Cannon TN-
1259 AM CST TUE NOV 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST
FOR COFFEE...EASTERN BEDFORD AND SOUTH CENTRAL CANNON COUNTIES...
At 1259 AM CST, a severe thunderstorm was located 7 miles northwest
of Manchester, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy, Hillsboro,
Arnold AFB, Beechgrove, Raus, Summitville and Woods Reservoir.
This includes Interstate 24 between mile markers 97 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 600 AM CST
for Middle Tennessee.
LAT...LON 3536 8615 3534 8626 3538 8625 3539 8626
3541 8625 3540 8626 3535 8641 3565 8633
3566 8631 3563 8625 3567 8624 3570 8599
3557 8595 3553 8588 3537 8587 3529 8591
TIME...MOT...LOC 0659Z 258DEG 56KT 3553 8619
HAIL...<.75IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 12:23 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 6, 12:23 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1223 AM CST Tue Nov 6 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove several counties across western and northern portions of mid state from Tornado Watch Number 423. && .AVIATION... 06Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion reasoning. Several amendments probable at all terminal sites due to actual fluctuations in wx, wind, vsbys, and ceilings thru at least 06/12Z. Reason behind this is that there is no way with forecast wx resolution to do these very short term time period deviations accurately in a concise terminal forecast format. One significant change of note though is the introduction of LLWS with 60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding sounding profile depicting 50-60kts winds as close as 200 feet off sfc. Significant caution is urged for any aviation interest across the mid state region thru 06/12Z. Latest models continuing to support designated TEMPO group impacts and timing windows of potential strong/svr tstms of a potential squall line feature moving across terminal locations. During these TEMPO time periods sfc gusts 40 to 50 kts if not locally higher are certainly not out of the question. Sly sustained sfc winds 10-15kts with gusts to 25kts will veer to the west as sfc cold front continues to move southeastward across and out of mid state by 06/12Z. Conditions should rapidly improve to VFR/SKC conditions all terminals 06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly flow pattern becomes established across mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1150 PM CST Mon Nov 5 2018 TNZ009>011-027>034-058>066-075-077>080-093>095-070600- Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy- Van Buren-Wayne-Lawrence-Giles- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Overnight A line of strong to potentially severe thunderstorms is expected to continue to move across Middle Tennessee as the overnight hours progress. Strong to severe thunderstorms within the line will be capable of producing damaging winds and some tornadoes. Locally heavy rainfall and localized flash flooding may be possible in a few locations also. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through early Tuesday morning. TNZ005>008-023>026-056-057-070600- Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Perry-Hickman- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Nov 6, 12:07 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG 4 S FRANKLIN 35.87N 86.85W
11/05/2018 WILLIAMSON TN NWS EMPLOYEE
50-75 FOOT TREE DOWN IN FRONT YARD.
&&
EVENT NUMBER OHX1800391
BSLocal storm report, Nov 6, 12:10 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG 6 S COLUMBIA 35.54N 87.05W
11/05/2018 MAURY TN EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF PULASKI HWY AND
MURPHY LANE SOUTH OF COLUMBIA
&&
EVENT NUMBER OHX1800392
BWLocal storm report, Nov 6, 12:16 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 1 SW LORETTO 35.07N 87.45W
11/05/2018 LAWRENCE TN EMERGENCY MNGR
36 INCH DIAMETER TREE UPROOTED ACROSS 2ND AVENUE IN
LORETTO. FOOTBALL SCOREBOARD DAMAGED AT LORETTO HIGH
SCHOOL NEAR SAME LOCATION.
&&
EVENT NUMBER OHX1800393
BWLocal storm report, Nov 6, 12:21 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND DMG 6 SSE COLUMBIA 35.54N 87.01W
11/05/2018 MAURY TN EMERGENCY MNGR
TREES DOWN ACROSS MOORSVILLE PIKE IN MAURY COUNTY. ROAD
WAS CLOSED AT TIME OF REPORT.
&&
EVENT NUMBER OHX1800394
BWLocal storm report, Nov 6, 12:41 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG 7 E ROVER 35.69N 86.48W
11/06/2018 RUTHERFORD TN EMERGENCY MNGR
HOUSE COMPLETELY COLLAPSED AT 8085 MIDLAND ROAD IN
CHRISTIANA...POSSIBLE TORNADO
&&
EVENT NUMBER OHX1800395
BWLocal storm report, Nov 6, 12:47 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG 6 W MINOR HILL 35.03N 87.28W
11/05/2018 LAWRENCE TN EMERGENCY MNGR
POWER LINES DOWN AT 123 HOOD HOLLOW ROAD IN SOUTHERN
LAWRENCE COUNTY
&&
EVENT NUMBER OHX1800396
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:56 PM CST | Special Weather Statement | OHX | Stewart | 34 min |
| Nov 5, 8:36 PM CST | Special Weather Statement | OHX | Houston, Stewart | 24 min |
| Nov 5, 9:18 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Nov 5, 9:31 PM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 119 min |
| Nov 5, 9:55 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 35 min |
| Nov 5, 10:16 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson | 119 min |
| Nov 5, 10:20 PM CST | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 25 min |
| Nov 5, 10:31 PM CST | Tornado Warning | OHX | Wayne | 29 min |
| Nov 5, 10:33 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 27 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury | 21 min |
| Nov 5, 10:59 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner | 2 hr |
| Nov 5, 11:08 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:15 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 30 min |
| Nov 5, 11:31 PM CST | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Nov 5, 11:37 PM CST | Tornado Warning | OHX | Williamson | 23 min |
| Nov 5, 11:38 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:45 PM CST | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Nov 5, 11:55 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| Nov 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 34 min |
| Nov 5, 11:59 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 31 min |
| Nov 6, 12:00 AM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Nov 6, 12:01 AM CST | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Nov 6, 12:02 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 118 min |
| Nov 6, 12:18 AM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 14 min |
| Nov 6, 12:23 AM CST | Tornado Warning | OHX | Cannon, Rutherford | 37 min |
| Nov 6, 12:27 AM CST | Tornado Warning | OHX | Giles | 18 min |
| Nov 6, 12:43 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 32 min |
| Nov 6, 1:23 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 37 min |
| Nov 6, 1:23 AM CST | Tornado Warning | OHX | Coffee, Grundy | 39 min |
| Nov 6, 1:28 AM CST | Tornado Warning | OHX | Putnam, White | 15 min |
| Nov 6, 1:48 AM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 42 min |
| Nov 6, 1:54 AM CST | River Flood Warning | OHX | Davidson | 5 hr |
| Nov 6, 2:12 AM CST | Areal Flood Advisory | OHX | Wilson | 2 hr |
| Nov 6, 7:24 AM CST | River Flood Advisory | OHX | Hickman | 69 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.